“Vacation” is Over

My last chemo treatment was December 1st. That treatment marked the end of the first phase of chemotherapy. I was slated to have my new chemo medication done the 15th, bit I spoke with my doctor and we decided there would be no harm in holding off until after Christmas.

I am so glad we made that decision. The month of December is busy for most everyone, but when your family of five celebrates three birthdays in addition to Christmas, things get chaotic! This December brought Isaac turning 11, Chris having a birthday, Christmas, and Eli turning 2! I had no time for chemo!

Around mid-month I started feeling somewhat normal and the last few weeks were great. We had wonderful family time and I think we went nearly a week without even mentioning cancer or chemo. It was so nice and a much needed time of normalcy. But, alas, the cancer vacation has come to an end.

Tomorrow I start my next round of chemo. The “T” portion of AC-T. The medication itself is called Taxol.

My oncologist says it should be much easier on my body with the main side effect being fatigue. I am in several support groups and have seen a wide range of experiences. Most say they did fine while other had a harder time. There is no way of knowing how my body will react, but the prayer is I will handle it well and be able to function fairly normally! I do have steroids to take tonight and in the morning and will be given IV Benadryl just prior to the chemo infusion. I assume I will be very sleepy tomorrow as I sleep off the Benadryl.

I will be having 12 weekly infusions and then I will be completely done with chemo! This puts me finishing the Taxol by end of March as long as my blood counts don’t delay a treatment.

It has been a little over three months since diagnosis, but it feels much, much longer! I would like to believe that 2020 was the hard part of treatment, my mastectomy and four rounds of AC chemo “Red Devil”, and 2021 will bring better experiences and complete healing!

In addition to praying for little to no side effects from Taxol, please pray specifically that I do not develop neuropathy. That is one of the more severe things that can occur from taking Taxol. I will be icing my hands and feet during the infusion in an effort to prevent the chemo drugs from traveling to and settling into my hands and feet. We may not know for quite some time of neuropathy has set in. Some patients experience it while undergoing treatment and some months and years later. I think this is the only part that really makes me nervous.

I will leave you today with a few of my favorite pictures from the second half of December. I will follow up after the first round of Taxol to let you know how it went.

A few of the highlights. A lot of Eli. He is the star of the show almost always!

Tagged: Tags